Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 200, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 4, 2003, 3:12 PM EDT for Trumbull County, Ohio. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2003, 3:12 PM EDT (19:12 UTC)
- Expired
- Aug 4, 2003, 3:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Trumbull County, OH
The radar
The Pittsburgh radar (KPBZ), 81 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
657 WUUS51 KCLE 041912 SVRCLE OHC155-041945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 312 PM EDT MON AUG 4 2003 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TRUMBULL COUNTY IN NORTHEAST OHIO... * UNTIL 345 PM EDT * AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF HUBBARD...OR ABOUT 6 MILES NORTH OF YOUNGSTOWN...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HUBBARD NILES THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. LAT...LON 4113 8053 4114 8070 4119 8078 4141 8052 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:25 AM EDT, 11 hours 47 minutes earlier.
Area forecast discussion, Aug 4, 3:25 AM EDT, 11 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 325 AM EDT MON AUG 4 2003 SCT SHWRS TSTMS ERYR DCRSG BUT FEW STILL ACRS MNLY CNTRL AREAS. WL GO WITH SCT WORDING ACRS ENTR CWA TDA AND TNGT...SPCLY AFTN AND ERY TNGT. UPR LOW MNDRG SLOWLY E THRU PD WITH UPR TROF OVR CNTRL PTN CWA TUE AFTN. THOUGH SHWRS/TSTMS SHUD BE MORE WDSPRD ERN AREAS TUE SO WENT LKLY POPS IN E KPG SCT POPS W. NO SIG CHGS IN PREV TEMP FCST IN SHORT TERM. .CLE... OH...NONE. PA...NONE. WCR
Hazardous weather outlook, Aug 4, 5:04 AM EDT, 10 hours 8 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-041100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 504 AM EDT MON AUG 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL OCCUR TODAY...AND THERE IS A SLIGHT RISK THAT SOME OF THE THUNDERSTORMS COULD BE SEVERE MAINLY DURING THE AFTERNOON AND EVENING HOURS. BRIEF HEAVY DOWNPOURS MAY ALSO OCCUR AND COULD CAUSE SOME LOCALIZED STREET AND LOWLAND FLOODING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 11:31 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Wood | 59 min |
| Aug 3, 11:37 PM EDT | Special Marine Warning | CLE | 113 min | |
| Aug 3, 11:37 PM EDT | Special Marine Warning | CLE | 113 min | |
| Aug 4, 1:41 PM EDT | Tornado Warning | CLE | Wood | 34 min |
| Aug 4, 1:53 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 4, 2:34 PM EDT | Special Marine Warning | CLE | 116 min | |
| Aug 4, 2:34 PM EDT | Special Marine Warning | CLE | 116 min | |
| Aug 4, 2:34 PM EDT | Special Marine Warning | CLE | 116 min | |
| Aug 4, 3:44 PM EDT | Flash Flood Warning | CLE | Stark | 2 hr |
| Aug 4, 4:33 PM EDT | Special Marine Warning | CLE | 117 min | |
| Aug 4, 4:33 PM EDT | Special Marine Warning | CLE | 117 min | |
| Aug 4, 4:33 PM EDT | Special Marine Warning | CLE | 117 min | |
| Aug 4, 4:34 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 56 min |
| Aug 4, 4:39 PM EDT | Flash Flood Warning | CLE | Wood | 4 hr |
| Aug 4, 4:57 PM EDT | Severe Thunderstorm Warning | CLE | Lake | 63 min |
| Aug 4, 5:22 PM EDT | Flash Flood Warning | CLE | Hancock | 3 hr |
| Aug 4, 6:26 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 64 min |
| Aug 4, 6:32 PM EDT | Special Marine Warning | CLE | 118 min | |
| Aug 4, 6:32 PM EDT | Special Marine Warning | CLE | 118 min | |
| Aug 4, 6:32 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 58 min |
| Aug 4, 6:46 PM EDT | Flash Flood Warning | CLE | Seneca | 4 hr |
| Aug 4, 7:05 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 55 min |
| Aug 4, 7:19 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 26 min |
| Aug 4, 7:23 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 67 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.